Pancreas Cancer Discussion Page:
An Unmoderated Forum
*
 
Support pancreas research*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions.
FULL DISCLAIMER

Pancreas Cancer

Acites in Pancreatic Cancer Pa was posted 04/25/2018 10:34 am by Brandi
E-mail Address: brandobryson@gmail.com

Message Text
My father in law was diagnosed with stage 4 pancreatic cancer that has metastasized to the live back in late September early October. He did do chemotherapy I'm not exactly sure what the first one was called, but the referred to it as the old original one as well as the Gemcitabine mixture one. He has not had treatment now in 5 weeks because he got sick and his white blood cells were elevated, his sodium was low, as was his albumin levels. Three weeks ago he became very visible with acites, he has been drained multiple times but the fluid comes back and even leaks through his skin without being drained. The doctor has said that is could be the cancer, although latest CT scan today shows no change in the tumors, but he also said it could be low protein since his albumin was 1.6. We have been giving him at-least 100mg of protein a day in a protein shake, but this does not seem to change his albumin levels at all. From what I have read and researched today acites in pancreatic cancer patients herald the inevitable end. So mostly my question stands that since he went through chemo and only sits in the same chair all day every day, that he obviously is deficient in most vitamins. Theoretically if we gave him vitamin D to increase gut absorption of nutrients, and then gave him amino acids to that his body is directly absorb the simplest form of protein without having to work to break it down(mostly because he obviously isn't absorbing the protein as it stands now), is there a chance that it would increase the albumin levels and reverse the onset of acites?

Reply to this message | Return to Main Message List
Responses

*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions.
FULL DISCLAIMER


Pancreas Home | Surgical | Medical | Basic Sci | Docs | Registry | FAQ | Appts | Chat

Feedback | Pathology Home | Oncology Center Home | Search
Copyright © 2020 The Johns Hopkins University, Baltimore, Maryland
Last Modified: 11/11/2002 10:50 am